Forums/

General Running

Getting personal: Lexapro & running

posted almost 6 years ago | Report

My doctor prescribed me Lexapro for anxiety. I just started taking it this week, and I had taken a full week off running to let my tendonitis chill out a bit. Well I went for a run yesterday and suddenly felt a shortness of breath and thought I was going to faint, which has never happened to me. I couldn't take deep breaths and I had to l kneel down because I felt so unstable. Has anyone ever taken Lexapro and had similar effects? I want to know if this is just a temporary side-effect that will go away or if I need to reconsider taking this medication. Any input is greatly appreciated!

  • The first thing I would do is talk to the doctor who prescribed this medication. Secondly, I would look into any alternative natural supplement that would be overall healthier for your system. Pharmaceuticals come with a myriad of risks and side effects. I would also start reading online sources for side effects of this particular drug.

    posted almost 6 years ago

  • Don't forget that natural supplements may also have risks and side effects!

    posted almost 6 years ago

  • The most commonly reported side effects of Lexapro are nausea, insomnia, problems with ejaculation, somnolence, increased sweating, fatigue, decreased libido, and anorgasmia. As mentioned above, ask the person who prescibed this and perhaps dosage is an issue here.

    The numbers of side effects from natural supplements as compared to pharmaceuticals are infinitesimal to put it mildly. Perhaps this is a route that you can go. Firstly of course, is to find the precise cause. In Natural Medicine, the model is "Treat people, not disease." In other words, if there are 10 people experiencing anxiety, there may be 10 different treatments.

    As a runner, the 3 common ones that pop into my mind are as such:

    -- Blood deficiency. Much more common with women, blood deficiency (which does not have to mean anemia) can create the feelings that you describe. B-complex with extra B12 would be the treatment of choice.
    - Traumas. Even a somewhat minor fall can trigger such feelings. In this case, Vitmain E is the treatment.
    - Potassium deficiency. As a runner, it is common to be low in this electrolyte.

    Again, these are common ones and may or may not fit here. Find a practitioner who can identify the EXACT cause (which is not that difficult to do) and you will have the precise treatment for you.

    Best of luck!

    posted almost 6 years ago

  • I agree with both David and Lisa. Anti-anxiety medication carries many risks and side effects. Find a naturopth physician who can treat you as a whole person, not a symptom.

    posted almost 6 years ago

  • Check out this clip. . . .

    http://www.youtube.com/watch?v=o_iXApBeT5s

    posted almost 6 years ago

  • I hope the execs go to jail. A fine is all and good. But until execs are thrown in jail, only the stockholders suffer.

    posted almost 6 years ago

Similar Discussions in Running - General Running